The effect of temperature dependent viscosity on MHD natural convection flow from an isothermal sphere

Molla, M.M., Saha, S.C., & Hossain, M.A. (2012) The effect of temperature dependent viscosity on MHD natural convection flow from an isothermal sphere. Journal of Applied Fluid Mechanics, 5(2), pp. 25-31.

This is the latest version of this eprint.

View at publisher (open access)


Laminar magnetohydrodynamic (MHD) natural convection flow from an isothermal sphere immersed in a fluid with viscosity proportional to linear function of temperature has been studied. The governing boundary layer equations are transformed into a non-dimensional form and the resulting nonlinear system of partial differential equations are reduced to convenient form which are solved numerically by two very efficient methods, namely, (i) Implicit finite difference method together with Keller box scheme and (ii) Direct numerical scheme. Numerical results are presented by velocity and temperature distribution, streamlines and isotherms of the fluid as well as heat transfer characteristics, namely the local skin-friction coefficients and the local heat transfer rate for a wide range of magnetohydrodynamic paramagnet and viscosity-variation parameter.

Impact and interest:

3 citations in Scopus
Search Google Scholar™
3 citations in Web of Science®

Citation counts are sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

Full-text downloads:

279 since deposited on 22 Aug 2011
23 in the past twelve months

Full-text downloads displays the total number of times this work’s files (e.g., a PDF) have been downloaded from QUT ePrints as well as the number of downloads in the previous 365 days. The count includes downloads for all files if a work has more than one.

ID Code: 44115
Item Type: Journal Article
Refereed: Yes
Additional Information: JAFM is an open access, peer-reviewed online journal
Keywords: Natural convection, MHD, temperature dependent viscosity, finite difference, sphere
ISSN: 1735-3645
Subjects: Australian and New Zealand Standard Research Classification > ENGINEERING (090000) > MECHANICAL ENGINEERING (091300) > Numerical Modelling and Mechanical Characterisation (091307)
Divisions: Past > QUT Faculties & Divisions > Faculty of Built Environment and Engineering
Past > Schools > School of Engineering Systems
Copyright Owner: Copyright 2012 the Authors.
Deposited On: 22 Aug 2011 07:45
Last Modified: 05 Jan 2016 03:31

Available Versions of this Item

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page